Cheektowaga Police responded to three different overdoses within a six hour period Thursday night.
Assistant Chief Jim Speyer says he's never seen a case like this.
"Obviously raised some red flags that maybe there was a bad batch of heroin out there or laced with fentanyl," he said.
He says while there is nothing on the surface to say the overdoses are related, the sudden spike gives them reason to believe they are. As a result, an investigation is now underway.
"It's no great epiphany that we have a problem, but we do know that there is a batch out there that last night three individuals just here in Cheektowaga overdosed within a six hour period," he said. "We want them to know that you're playing Russian roulette, we can't drive that home enough. Need to get help, get into a program and just be careful."
Fortunately none of the overdoses resulted in death. All three were revived with Narcan and hospitalized.
With the help of Erie County Health Department will be given advice on how to seek help.
"We distribute some information on where they can go for help, in hopes that they'll take us up on the offer to get some help but it's all a case-by-case basis, not everybody wants help unfortunately," he said.
Speyer is urging anyone with information to contact police.